# SDR GAIA03009OP

- Difficulty date: February 18, 2003
- Submitted: March 31, 2003
- Operation: Air carrier
- Aircraft: N180AX
- Make and model: Boeing 727222
- Aircraft serial: 20041
- System (JASC): 2612 · Fire Detection
- Part: Wire
- Condition: Shorted
- Location: Nr 2 Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E, F

## Discrepancy

FLT 206 - DFW-IAH - ON APROACH TO IAH, THE FIRE WARNING BELL SOUNDED, AFTER SILENCING THE BELL THE FLIGHT CREW OBSERVED THE NR 2 ENGINE FIRE WARNING LIGHT ILLUMINATED.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  THE NR 2 ENGINE WAS SHUTDOWN AND THE ENGINE FIRE EXTINGUISHER BOTTLES WERE DISCHARGED.  INSPECTION REVEALED THAT THE GROUND DETECTION WIRING SHORTED OUT ON AN AIR DUCT AND NO FIRE DAMAGE.  THE WIRING WAS REPAIRED THE WIRE BUNDLE WAS REPOSITIONED AND THE ENGINE FIRE EXTINGUISHER BOTTLES WERE REPLACED.  THE FIRE DETECTION AND ENGINE OPS CHECKED NORMAL.  THE AIRCRAFT WAS RETURNED TO SERVICE.  (M)
